Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 27, NWS St. Louis, MO

April 5, 2014Perry County, Sainte Genevieve County, Missouri; Jackson County, Randolph County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 5, 2014, 7:22 AM CDT for Perry County, Sainte Genevieve County, Missouri; Jackson County, Randolph County, Illinois. It took effect at Apr 5, 2014, 1:00 PM CDT. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2014, 7:22 AM CDT (12:22 UTC)
In effect from
Apr 5, 2014, 1:00 PM CDT
Expired
Apr 8, 2014, 12:15 PM CDT
In force
71 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IL, Randolph County, IL, Perry County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 27.12 ft at Apr 5, 2014, 11:00 PM CDT.

actionminormoderate2025303504/0504/0604/0704/0804/09
Action stage
25 ft
Minor stage
27 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WGUS43 KLSX 051222
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT SAT APR 5 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois and Missouri... 


  Mississippi River at 

      Chester 


.This Flood Warning is a result of heavy rainfall across upstream portions
of the basin over the past several days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC077-157-MOC157-186-061222-
/O.NEW.KLSX.FL.W.0027.140405T1800Z-140408T1715Z/
/CHSI2.1.ER.140405T1800Z.140406T1200Z.140407T1715Z.NO/
722 AM CDT SAT APR 5 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  Mississippi River at Chester
* From this afternoon to Monday afternoon.
* At 7:00 AM Saturday the stage was 25.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage early this 
  afternoon and crest near 29.7 feet Sunday morning. 
* Impact:  At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.
* Impact:  At 27.0 feet...Flood Stage.  Unprotected farmland on right 
  bank begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Mississippi River 
  Chester         27.0   25.88      29.7   27.7   24.2   21.3   19.7


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
3 follow-up statements
655 
WGUS83 KLSX 051604
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT SAT APR 5 2014

...The flood warning continues for the following river in 
Illinois and Missouri...
 

  Mississippi River at 

      Chester 


.This Flood Warning is a result of heavy rainfall across upstream portions
of the basin over the past several days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC077-157-MOC157-186-061604-
/O.EXT.KLSX.FL.W.0027.140405T1800Z-140409T0142Z/
/CHSI2.1.ER.140405T1800Z.140406T1800Z.140408T0142Z.NO/
1104 AM CDT SAT APR 5 2014

The Flood Warning continues for
  Mississippi River at Chester
* Until Monday evening.
* At 10:30 AM Saturday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage this 
  afternoon and crest near 29.5 feet early Sunday afternoon.
* Impact:  At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.
* Impact:  At 27.0 feet...Flood Stage.  Unprotected farmland on right 
  bank begins to flood.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Mississippi River 
  Chester         27.0   26.36      29.3   28.5   25.7   22.6   20.5


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
259 
WGUS83 KLSX 060243
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT SAT APR 5 2014

...The flood warning continues for the following rivers in 
Illinois...Missouri...
 
  Mississippi River at 

      Chester 

.This Flood Warning is a result of heavy rainfall across upstream portions
of the basin over the past several days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC077-157-MOC157-186-070243-
/O.EXT.KLSX.FL.W.0027.000000T0000Z-140407T2000Z/
/CHSI2.1.ER.140405T2345Z.140406T0600Z.140406T2000Z.NO/
943 PM CDT SAT APR 5 2014

The Flood Warning continues for
  the Mississippi River at Chester
* until Monday afternoon.
* At  9:30 PM Saturday the stage was 27.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river will continue rising to near 27.2 feet by 
  early Sunday morning. The river will fall below flood stage 
  late Sunday afternoon.
* Impact:  At 27.0 feet...Flood Stage.  Unprotected farmland on right 
  bank begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Mississippi River 
  Chester         27.0   27.05      25.7   22.7   20.4   19.0   18.3


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
646 
WGUS83 KLSX 061632
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 AM CDT SUN APR 6 2014

...The flood warning is cancelled for the following river in Illinois
and Missouri...


  Mississippi River at Chester


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC077-157-MOC157-186-061702-
/O.CAN.KLSX.FL.W.0027.000000T0000Z-140407T2000Z/
/CHSI2.1.ER.140405T2345Z.140406T0600Z.140406T1000Z.NO/
1132 AM CDT SUN APR 6 2014

The Flood Warning is cancelled for
  the Mississippi River at Chester.
* At 11 AM Sunday the stage was 26.6 feet.
* Flood stage is 27.0 feet.
* The river fell below flood stage at 5 AM Sunday.
* Forecast: The river is forecast to continue to fall to near 20 feet 
  by Thursday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Mississippi River 
  Chester         27.0   26.65      25.8   24.0   21.9   19.8   18.7

&&

LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:56 AM CDT, 26 minutes earlier.

Area forecast discussion, Apr 5, 6:56 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CDT Sat Apr 5 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 220 AM CDT Sat Apr 5 2014

Another cool day is on tap albiet not as cool as yesterday.
Satellite imagery shows that the persistent stratus is finally
fragmenting and clearing to the southeast. All of the model low
level RH progs suggest this trend will continue through daybreak
with only high clouds filtering across the area today. High
pressure will dominate the area, centered in mid MO at daybreak
and retreating eastward into the western OH Valley by evening.

Glass

.LONG TERM:  (Tonight through Thursday)
Issued at 220 AM CDT Sat Apr 5 2014

Rather uneventful and cool weather is expected until late Sunday Night
and Monday. A western extension of the retreating surface high will
result in an easterly component to the low level flow, helping
maintain the below average temperatures. Bouts of high clouds will
continue to spread across the area in advance of the southwestern
U.S. upper trof and associated ULJ.

The models have come into much better agreement this forecast
cycle with the mass fields initially showing that this southern
stream upper trof will move into the southern/central Plains on
Sunday, then deepen and phase with the northern stream as it moves
into the mid MS Valley on Monday in association with large scale
amplfication of the upper air pattern across the CONUS. Cyclogensis
will ensue along the Texas Coastal Plains on Sunday with the
deepening surface low tracking to the northeast across the lower
MS Valley, western TN Valley and into the OH Valley by Monday
evening. A well-developed extratropical cyclone is expected with a
large region of precipitation in the comma head associated with
strong large scale forcing, the cyclonic portion of the warm
conveyor belt and mid level frontogenetic forcing. As stated
previously, the models have all come into better agreement and are
deeper and have a much greater push of precipitation to the west
and north. There could be some light precipitation by late Sunday
afternoon across the far southern CWA counties but have opted for
just slight chance pops at this time due to uncertainty in the
onset and initially dry low level air. The main shield of rain
should overspread the area on Sunday night and persist until at
least midday Monday. There is still some question on the northern
edge of the rain. It is certaintly possible the northern/northwestern
few counties could stay dry and only have chance pops currently.
The rain and clouds will make for another cool day. Below average
temperatures are expected again on Tuesday along with a chance of
showers as another weaker shortwave tracks across the area.

A warming trend is then expected Wednesday and Thursday as the
flow flattens aloft and south/southwest low level flow becomes
established.

Glass
&&

.AVIATION:  (For the 12z TAFs through 12z Sunday Morning)
Issued at 656 AM CDT Sat Apr 5 2014

SC is finally scattering out over taf sites as of 12z. Otherwise,
light and variable winds to become southeast to south later today
and remain that way through rest of forecast period as surface
ridge remains over region.

Specifics for KSTL:
SC is finally scattering out over metro area as of 12z. Otherwise,
north winds to become light and variable as surface ridge builds
in. Then winds to become southeast by this evening and remain
that way through rest of forecast period.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 5, 4:07 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 AM CDT SAT APR 5 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-060915-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
407 AM CDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:54 PM CDTRiver Flood WarningLSXJefferson, Saint Louis3 days

Nearby

River Flood Warnings in Missouri, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.